Heavy Rain, Duval
- When
- July 29, 2:54 PM EST to 3:54 PM EST
- Where
- Duval County, 2.48 mi ESE of Marietta
- Reported by
- Mesonet
- Coordinates
- 30.310, -81.740
Personnel Weather Station Ellis and Lenox 2 - KFLJACKS3578 reported 2.33 inches in the past hour.
Diurnally enhanced storms produced locally heavy rainfall given high precipitable water (near 2 inches) across the area and added upper-level lift with an upper-level wave moving east to west across the FL peninsula. Extreme heat warning and a heat advisory were in effect given high heat index values, with also supported very high surface instability that fed into stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Diurnally enhanced storms produced locally heavy rainfall given high precipitable water (near 2 inches) across the area and added upper-level lift with an upper-level wave moving east to west across the FL peninsula. Extreme heat warning and a heat advisory were in effect given high heat index values, with also supported very high surface instability that fed into stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 12:58 PM EST, 1 hour 56 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
158 PM EDT Tue Jul 29 2025
...EXTREME HEAT WARNINGS AND HEAT ADVISORIES TODAY AND WEDNESDAY...
...FEW STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING...
...HEATWAVE CONTINUES THROUGH FRIDAY...
.NEAR TERM...
Issued at 158 PM EDT Tue Jul 29 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Upper level ridge encompasses region. At the surface, trough
extends from Savannah through Suwannee Valley with precipitable
water values in SE GA between 2 and 2.2 inches and across NE FL
1.8 to 2.0 inches. Moisture convergence will occur near the sfc
trough this afternoon with another focus being the seabreezes.
Convection has already started to fire just west of the Suwannee
Valley and interior southeast Georgia with these showers and
storms pressing eastward as west coast sea breeze migrates
eastward toward central peninsula and toward Waycross and Folkston.
A few storms may also initialize and pulse along the I-95
corridor with east coast sea breeze during the mid/late afternoon
and early evening hours, with stronger storms pressing inland
potentially containing downburst winds of 35-45 mph, frequent
lightning strikes, and locally heavy downpours as it meets up with
west coast seabreeze.
Otherwise, heat is the main story, as oppressive humidity values
combine with highs in the mid to upper 90s (encroaching 100 in
some locations) to create peak heat index values in the 108-115
degree range. Extreme Heat Warning for most of the region the rest
of the afternoon and early evening with Heat Advisory north and
west of Alma to the Altamaha in the same temporal span.
Showers will wane with the loss of daytime heating and gradual
diminish to near nil about a couple hours after sundown. Muggy
conditions overnight with lows in the 75 to 80 degree range.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM EDT Tue Jul 29 2025
Atlantic ridging builds over the region continuing SW flow into
Thursday. Isolated to widely scattered shower and storms develop
along the inland moving sea breezes. With the SW flow, the
Atlantic sea breeze will remain pinned to the coast with the sea
breeze merger occurring along the I-95 corridor in the late
afternoon into evening. A few storms may pulse along the merger,
with stronger storms potentially containing downburst winds of
40-50 mph, frequent lightning strikes, and locally heavy
downpours. Slightly less storm coverage on Thursday with the
increase in subsidence. Despite the rain, the dangerous heat is
expected to continue with daytime highs in the mid-upper 90s and
dewpoints in the mid-upper 70s resulting in peak heat indices
mainly in the 105-112 F range. A Heat Advisory is in effect for
all of NE FL and SE GA on Wednesday and is likely to be issued
again on Thursday. Some portions of our area may be considered for
an Excessive Heat Warning again where heat indices could possibly
exceed criteria (113+ F). With continuous dangerous heat expected,
it is important to refrain from extended periods outside during
the afternoon hours and remain hydrated to avoid heat-related
illness.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 158 PM EDT Tue Jul 29 2025
A trough situated between a frontal boundary to the north and high
pressure ridging extending in over the Florida peninsula from out
of the east will stall over the region bringing more widespread
showers and storms by the weekend as the advancing frontal
boundary presses down into Georgia. Above average daily high
temperatures will continue through the end of the week and then
drop down to be closer to the seasonal average by the end of the
weekend and into next week as increased diurnal convection
increases towards the end of the forecast period. Heat index
values are expected to reach into Heat Advisory levels through the
end of the week and into Saturday before dropping slightly on
Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 158 PM EDT Tue Jul 29 2025
The 18Z TAF period begins with isolated to scattered T'storms
developing across the area with west southwest winds 5-10 knots
helping slow the progress of the east coast seabreeze which will
pass CRG at the top of the hour, or 18Z, and pass JAX at 19-20Z
with easterly winds 6-10 knots from the east southeast behind it's
passage. Ceilings are currently VFR, and should remain so, even
in most storms with broken ceilings only lowering to 3.5-4.0 kft
due to lingering dry air.
Have tempo groups for MVFR restrictions to mainly visibility from
heavy downpours and gusty and variable winds of 15 knots gusting
to 25 knots, timing is now through 22Z along the coast and 20-24Z
inland. All convection should end by 02-03Z. Clouds will disperse
overnight with light south to southwest winds about 5 knots at the
coast turning near calm inland after 06Z with some lowering
visibility at VQQ between 7-11Z to near MVFR levels. Light
southwest winds resume late Wednesday morning 5-8 knots with few
clouds 4.0-4.5 kft before afternoon convection.
&&
.MARINE...
Issued at 158 PM EDT Tue Jul 29 2025
Ridging over the waters will break down slightly this afternoon
and evening as a weak trough/front stalls over southeast Georgia.
The front will essentially dissipate on Wednesday, and a ridge of
high pressure will build back into the waters from the east.
Offshore winds are expected to continue through the rest of the
week as high pressure will be located south and east of the area,
though become more southeasterly during the daytime hours as a sea
breeze develops. Chances for showers and storms will remain
generally lower than normal Wednesday through Friday before
another front approaches from the north for the weekend and
increases rain chances across area waters.
Rip Currents: Rip current risk will be low to moderate
through the next few days with a sea breeze developing daily
&&
.CLIMATE...
Issued at 225 AM EDT Tue Jul 29 2025
Daily Record High Temperatures at our local climate sites...
TUE 7/29 WED 7/30 THUR 7/31
Jacksonville, FL 100/1875 102/2010 102/1999
Gainesville, FL 99/1896 100/1896 100/1892
Craig Airport, FL 101/2016 101/2010 101/1999
Alma, GA (AMG) 99/2016 101/1961 102/1999
Daily Record High Minimum Temps at our local climate sites...
TUE 7/29 WED 7/30 THUR 7/31
Jacksonville, FL 80/1877 81/1872 78/1941
Gainesville, FL 77/1899 78/2010 77/2011
Craig Airport, FL 79/2017 80/2010 79/2011
Alma, GA (AMG) 77/2017 77/1999 77/1999
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 75 96 / 40 60 20 20
SSI 80 94 80 95 / 10 30 10 20
JAX 77 97 77 97 / 20 50 10 30
SGJ 77 95 78 95 / 20 40 10 20
GNV 77 95 76 96 / 20 50 10 30
OCF 77 95 76 94 / 20 50 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM to 6 PM EDT Wednesday for FLZ021-023-
024-030-031-035-038-120-124-125-132-136>138-140-220-225-232-
233-236-237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory from 11 AM to 6 PM EDT Wednesday for GAZ132>136-
158-151>154-162-163-165-166-250-264-350-364.
Heat Advisory until 7 PM EDT this evening for GAZ132>135-158.
AM...None.
&&Special Weather Statement
National Weather Service Jacksonville FL
226 PM EDT Tue Jul 29 2025
GAZ166-291900-
Coastal Camden GA-
226 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CAMDEN COUNTY
THROUGH 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Woodbine, moving northeast at 5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 8158 3094 8164 3105 8155 3094 8141
TIME...MOT...LOC 1825Z 233DEG 4KT 3093 8157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial Weather Statement
National Weather Service Jacksonville FL
237 PM EDT Tue Jul 29 2025
GAZ162-163-291900-
Clinch GA-Echols GA-
237 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ECHOLS AND WEST
CENTRAL CLINCH COUNTIES THROUGH 300 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or 11 miles north of Statenville. A strong thunderstorm was
nearly stationary.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Echols and west central Clinch Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8301 3086 8299 3087 8299 3087 8297
3090 8297 3097 8291 3081 8280 3081 8300
TIME...MOT...LOC 1837Z 229DEG 4KT 3086 8296
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KBSpecial Weather Statement
National Weather Service Jacksonville FL
240 PM EDT Tue Jul 29 2025
GAZ166-291915-
Coastal Camden GA-
240 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN COUNTY
THROUGH 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsland. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsland, Kings Bay Base, and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 8166 3081 8168 3085 8167 3092 8159
3081 8149
TIME...MOT...LOC 1840Z 238DEG 4KT 3082 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial Weather Statement
National Weather Service Jacksonville FL
319 PM EDT Tue Jul 29 2025
FLZ125-233-325-433-633-291945-
Northern Inland St. Johns FL-Western St. Johns FL-
South Central Duval FL-Northeast Coastal St. Johns FL-
Coastal Duval FL-
319 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 345 PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or 7 miles east of Fruit Cove. A strong thunderstorm was
nearly stationary.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durbin, Nocatee, and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3008 8146 3011 8155 3022 8151 3014 8135
TIME...MOT...LOC 1919Z 226DEG 3KT 3012 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBThe Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
6 thunderstorm wind, 2 heavy rain, 1 lightning. Local standard time, as filed.
Personnel Weather Station Ellis and Lenox 2 - KFLJACKS3578 reported 2.33 inches in the past hour.
Personnel Weather Station Weatherguy03 KFLJACKS4114 reported 2.43 inches during the past hour.
Duval county fire rescue reported a tree was blown down on an apartment building at the Woodland Apartment Complex along Art Museum Drive. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
The media shared photos of a snapped palm tree along Rockland Dr in Jacksonville, FL. The time of damage was estimated from radar data and KHEG reported wind gust of 30 mph at 4:15 pm. The cost of damage was unknown but estimated for inclusion of the event in Storm Data.
The WeatherSTEM station at WJCT in downtown Jacksonville recorded a peak wind gust of 70 mph as thunderstorms moved through the area.
Three City Rescue Mission (CRM) Homes of | Hope transitional housing were heavily | damaged are now uninhabitable due to a large | oak tree uprooting and falling on them. This | occurred near McDuff Ave S and Cecelia St. | Time was estimated by radar.
Duval county fire rescue reported a tree was blown down and blocked the road at West 3rd Street and St. Clair Street. The time of damage was based on radar.
Local broadcast media shared images of a large pine tree blown down at a property along Old Hickory Road, adjacent to Bishop Kenny High School. The tree fell down and damaged a fence and other trees in the area. The time of damage was approximated based on radar.
Lightning struck a home and large tree in May Gardner Court. The oak was split, and the upper portion fell onto the home and damaged windows as it fell. The upper portion of the tree fell onto 2 vehicles parked in the driveway and damaged the cars. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278394, 1278395, 1278398, 1278396, 1278403, 1278402, 1278397, 1278400, 1278399.